MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DISHED INS SZ 5-6 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII DISHED INS SZ 5-6 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420782
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a revision of a patella component referenced in another complaint form, the surgeon chose to exchange the poly as well.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.The lab analysis concluded, the as received tibial insert showed damage inside and around the insertion extraction slot.Damage and deformation was observed on the articular surface of the insert; these features have been reported as being created by third-body particulate (bone cement, bone, etc.) in the joint space.Cement and bone particulate are known to be produced during a total knee arthroplasty (tka), even under carefully controlled conditions.No material or manufacturing defects were observed in the course of this investigation.The clinical/medical team concluded, based on the complaint description, the root cause of the patellar loosening and subsequent revision was the reported patient fall, which could also explain the two missing patellar pegs.It was reported that the surgeon elected to proceed with revision of the tibial insert which is routinely performed once the knee is opened for any procedure.No further patient impact is anticipated beyond the revision procedure itself and a brief post-surgical rehabilitation phase.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.

Brand Name
GII DISHED INS SZ 5-6 13MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8213381
Report Number1020279-2019-00028
Device Sequence Number1850616
Product Code JWH
UDI-Device Identifier03596010209405
UDI-Public03596010209405
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420782
Device Lot Number11AM00485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;